# SDR 20001227SH031

- Difficulty date: October 7, 2000
- Submitted: December 27, 2000
- Operation: Air carrier
- Aircraft: N612DC
- Make and model: Amtr KR2
- Aircraft serial: 002
- Engine: Amtr R2100D
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 10353056
- Condition: Lack Of Lube
- Location: Magneto
- Part time: 488 hours
- Component: Magneto, Bendix, 1068255512
- Component part number: D4RN3000
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, Y
- Precautionary procedure: K

## Discrepancy

DURING CRUISE, THE ENGINE LOST COMPLETE POWER.  AN EMERGENCY LANDING WAS MADE.  PILOT LANDED 10 FEET SHORT OF THE RUNWAY.  THE MAGNETO FAILED AND A TEARDOWN INSPECTION OF IT REVEALED EXCESSIVE BEARING HEAT CAUSED THE CAM FOLLOWER TO MELT SO THE POINTS WOULD NOT OPEN.  THE LACK OF LUBRICATION CAUSED THE BEARING TO OVERHEAT.  TCM RECOMMENDED THEIR MAGNETOS BE OVERHAULED AT ENGINE O/H OR 4 YEARS FROM NEW OR LAST O/H.  THE MAGNETO WAS NEW AT THE CERTIFICATION OF THE AIRCRAFT IN 1992.   (X)
